MAUDE Adverse Event Report: ETHICON INC. SFX SPI MCRYL+ UD 12IN2 3-0 D/A PS PRM; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. SFX SPI MCRYL+ UD 12IN2 3-0 D/A PS PRM; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Catalog Number SXMP2B412
Medical Device Problem Codes Material Discolored (1170); Defective Component (2292); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: what was the appearance of the suture packaging? was the seal broken or were there holes that could lead to the suture drying out? - no, packaging was intact.Is this device available for analysis? - yes, defective suture and remaining unopened suture from original box returned in shipper kit.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.The manufacturing record evaluation was performed and identified a non-conformance, which was raised to address the event reported.The necessary actions have been taken to address the issue.Related events captured via 2210968-2024-02537, 2210968-2024-02538, 2210968-2024-02539, 2210968-2024-02540, 2210968-2024-02541, 2210968-2024-02542, 2210968-2024-02543.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6( 2024 and barbed suture was used.When they were getting the suture out of the packaging with the needle holder, the product appeared dry rotted but is within date and was stored per ifu.The sharps were discarded.The case was completed with a suture from another box.No patient harm was reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/27/2024.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigational summary: the returned sample determined that seven opened samples without foil and four unopened samples that pertain to the product code sxmp2b412 were received for evaluation.During the visual inspection of the open samples, the sutures were noted with the degradation due to the environment exposure of the open samples; this caused the change of the appearance in the sutures to change and also were noted to be broken.The time of exposure of the suture to the environment could not be determined.The foil packets were not returned to determine the assignable cause.The samples were shipped to the ethicon raritan to perform additional analysis on the four sealed samples.Samples were analyzed to determine package integrity.During the integrity analysis, it was observed that in samples #1 and #2 with the cavity number printed on foils #5 and #4, the integrity of the sterile barrier failed the test; however, samples #3 and #4 with the cavity number printed on foils #5 and #6 passed the sterile barrier integrity test.Based on the information currently available, open seal was identified during the investigation of the samples received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.

Brand Name
SFX SPI MCRYL+ UD 12IN2 3-0 D/A PS PRM
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18851146
Report Number2210968-2024-02543
Device Sequence Number20636701
Product Code GAM
UDI-Device Identifier10705031464285
UDI-Public10705031464285
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K182873
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 03/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Catalogue NumberSXMP2B412
Device Lot NumberSHBAEC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2024
Supplement Date Received by Manufacturer03/22/2024
Initial Report FDA Received Date03/06/2024
Supplement Report FDA Received Date03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3017102971-3/06/24-001-R
Patient Sequence Number1
Patient SexUnknown